Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 49, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 28, 2019, 3:41 AM EDT. It took effect at Apr 28, 2019, 4:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 3:41 AM EDT (07:41 UTC)
- In effect from
- Apr 28, 2019, 4:00 PM EDT
- Expired
- Apr 29, 2019, 3:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
503 WHUS71 KPHI 280741 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 341 AM EDT Sun Apr 28 2019 ANZ450>452-282045- /O.NEW.KPHI.SC.Y.0049.190428T2000Z-190429T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 341 AM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to midnight EDT tonight. * WINDS AND SEAS...North winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-453>455-282045- /O.NEW.KPHI.SC.Y.0049.190428T2300Z-190429T0400Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 AM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 7 PM this evening to midnight EDT tonight. * WINDS AND SEAS...North winds 15 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
601 WHUS71 KPHI 281921 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 321 PM EDT Sun Apr 28 2019 ANZ450>452-290000- /O.CON.KPHI.SC.Y.0049.190428T2000Z-190429T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 321 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-453>455-290000- /O.CON.KPHI.SC.Y.0049.190428T2300Z-190429T0400Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 321 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
884 WHUS71 KPHI 290115 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 915 PM EDT Sun Apr 28 2019 ANZ450>452-290400- /O.CON.KPHI.SC.Y.0049.000000T0000Z-190429T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 915 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-453>455-290400- /O.CON.KPHI.SC.Y.0049.000000T0000Z-190429T0400Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 915 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
792 WHUS71 KPHI 290359 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1159 PM EDT Sun Apr 28 2019 ANZ430-431-453-290500- /O.CAN.KPHI.SC.Y.0049.000000T0000Z-190429T0400Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1159 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds and seas have diminished below Small Craft Advisory levels. $$ ANZ450>452-290500- /O.EXP.KPHI.SC.Y.0049.000000T0000Z-190429T0400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1159 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... Winds and seas have diminished below Small Craft Advisory levels. $$ ANZ454-455-290700- /O.EXT.KPHI.SC.Y.0049.000000T0000Z-190429T0700Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1159 PM EDT Sun Apr 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT MONDAY... * WINDS AND SEAS...Northeast winds 15 to 20 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
548 WHUS71 KPHI 290704 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 304 AM EDT Mon Apr 29 2019 ANZ454-455-290815- /O.EXP.KPHI.SC.Y.0049.000000T0000Z-190429T0700Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 304 AM EDT Mon Apr 29 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas have diminished below Small Craft Advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 9:12 PM EDT, 6 hours 29 minutes earlier.
Area forecast discussion, Apr 27, 9:12 PM EDT, 6 hours 29 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 912 PM EDT Sat Apr 27 2019 .SYNOPSIS... High pressure across the region will move east overnight. A quick moving surface low will move through the Northeast and Middle Atlantic region on Sunday. High pressure will briefly build into the region on Monday. Another system will approach the Northeast Monday night and Tuesday. Its attendant cold front will stall across the Middle Atlantic for the rest of the week, with several systems moving west-to-east along it. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... High pressure across the area moves away during the overnight. Clouds will increase late, and some rain showers may move into far western zones late. Temperatures will be seasonably cool with lows in the low/mid 40s across the north/west areas and mostly upper 40s/low 50s near the metro areas and across Delmarva. Winds will diminish this evening and be light variable overnight. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... A quick moving but rather weak system will affect the area Sunday. Clouds will be common across the area and rains will already be found across the N/W areas during the morning. The rains will spread across mostly the north half of the CWA during the day and then diminish during the late afternoon. There are small chcs for rain across metro Philadelphia and Delmarva. Up to 1/4 inch of rain is possible N/W. We are not expecting any tstms on Sunday. Temperatures will vary widely across the area with highs in the upper 40s/low 50s across the north and upper 60s/low 70s across Delmarva where sunshine will be present at some times. Winds will be mostly E/NE during the morning but then switch around to NW by late afternoon once the low goes by. && .LONG TERM /MONDAY THROUGH SATURDAY/... Current forecast in the longer range looks good and only slight adjustments made for latest guidance trends in frontal position. The medium-range period continues to look active, with a front languishing across the Mid-Atlantic as subtropical ridging intensifies to the south. Several rounds of precipitation are possible during the period. The quietest day of the week looks to be Monday, as high pressure briefly builds into the Northeast in the wake of the Sunday system. However, the high will be quite progressive with midlevel zonal flow becoming established. The origins of the high are cool, so temperatures should be below average. By Monday night, the wavetrain of precipitation begins, with a low-amplitude perturbation moving through the Midwest/Great Lakes. Warm-advection precipitation should develop Monday afternoon to our west, racing eastward into our region overnight. Best chances look to be in PA/NJ, as subtropical ridging may prevent the stronger large-scale lift from moving much into Delmarva. Amounts look fairly light, generally one to a few tenths, with the highest amounts north of I-78. Not expecting much instability with this system, and in fact, the precipitation may end up being fairly stratiform. With the strengthening ridge retrogressing into the Southeast early next week, the front associated with the Monday night system will not make it far to the south. In fact, it may be within the CWA for much of the rest of the week. This would allow for subsequent systems to move into the area, providing frequent bouts of showers/storms. The first system appears to affect the region on Tuesday and Tuesday night. With a lengthy southerly fetch to the south of the quasi-stationary front, instability should be increasing (both boundary-layer based near/to the south of the boundary and elevated poleward of the boundary). Increased mention of thunder on Tuesday and Wednesday as a result. Maintained mentionable PoPs across the area on Wednesday, though they are subtly higher north of the Interstate 76 corridor. Notably, the models suggest heavy precipitation in New York/New England on Wednesday as a surface low moves through and considerable large- scale lift combines with increased moisture/instability to produce widespread showers/storms. There is a possibility that the strong convection will actually prevent the front from surging northward as much as the more aggressive guidance is depicting. To some degree, this will depend on how much convection develops in the central plains and Mississippi Valley earlier in the week, with latent heat release via the convection acting to amplify the subtropical ridge to our south (i.e., downstream of the convection). Should this convection be more pronounced than progged, the farther north solutions are more likely to verify. By Thursday, the ridging begins to deamplify, no doubt aided by convective outflow to the north/west. Yet another perturbation will move through the Northeast, initiating more convection along the waffling boundary. Model consensus shows another such system may affect the region on Friday, with the front making only slow progress southward. As such, PoPs are maintained through Friday. By Saturday, the front moves well south of the region as surface high pressure builds into the Great Lakes and Northeast. The pattern Tuesday through Friday favors heavy rainfall along and north of the quasi-stationary boundary. Though the heaviest rainfall would be to the north and west of the local area given current model projections, there is certainly potential for this axis to shift southward with subsequent model runs. Additionally, at least northern portions of the CWA could see multiple inches of rain through the week. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR. Increasing clouds. Gusty winds during the early evening hours will become light and variable overnight, then E/SE towards dawn. Sunday...Lowering CIGS with MVFR expected KRDG/KABE/KTTN and Tempo MVFR KPHL/KILG for the late morning. Showers expected N/W with chc showers across Delaware Valley sites. E/NE winds early will become N/NW 10 to 20 knots during the afternoon. CIGS improve late from W to E. OUTLOOK... Sunday night...VFR with clearing skies and diminishing winds becoming north around 5 knots or less. Monday...VFR with winds switching from north to east/southeast at 5 to 15 kts. Moderate confidence. Monday night...Periods of sub-VFR possible with a chance of rain/showers, especially from PHL northward. South to southeast winds up to 10 kts or so. Moderate confidence. Tuesday through Thursday...Mainly VFR, but there are chances of showers/storms at times through the period. Sub-VFR conditions can be expected in and in close proximity to any convection that develops. Fairly light winds Tuesday and Tuesday night with somewhat variable directions. East to southeast winds Wednesday and Thursday with speeds increasing to 7 to 15 kts. Low confidence. && .MARINE... Will cancel the SCA for the northern NJ ocean waters as winds and seas have subsided below SCA criteria. Fair weather tonight and scattered showers Sunday. There is a better chance for showers across the NJ coastal waters. SCA conditions will return on the back side of a departing low later Sunday. This will likely be addressed by future fcsts. OUTLOOK... Sunday and Sunday night... Small Craft Advisory criteria winds and seas for a time into Sunday evening before diminishing overnight Sunday night. Seas mostly 3 to 4 feet, but may approach 5 feet for the southern Atlantic zones Sunday evening. Monday through Thursday...Generally sub-advisory winds/seas expected. Several chances for showers/storms through the period, especially Monday night and Tuesday afternoon/night. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CMS/O'Hara Near Term...MPS/O'Hara Short Term...O'Hara Long Term...Franklin Aviation...Franklin/Miketta/O'Hara Marine...Franklin/MPS/O'Hara
Hazardous weather outlook, Apr 27, 7:27 PM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 727 PM EDT Sat Apr 27 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-290000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 727 PM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-290000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 727 PM EDT Sat Apr 27 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:18 PM EDT | Frost Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 17 hr |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.